Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Restarted hemodialysis. Taking aspirin. Still at the risk of stroke. What blood thinner work best? Side effects

My uncle had a stroke in Nov. He also restarted hemodialysis post failed transplant. After his stroke he was started on aspirin. He was admitted for GI bleed and a RBC count of 5.0. After a transfusion it is now 7.0mg. Is he still at risk for a stroke with this low RBC count? If so what type of blood thinner would work best for his condition? Just really need to know what blood thinners have the less side effects/
Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Internal Medicine Specialist 's  Response

As you have saidyour uncle is a patient of old stroke, on hemodialysis pst transplant, sit bleed, anemia (hb=5)

Patient on hemodialysiis and kidney failure already have so thin blood that it leaks, so adding a blood thinner will make him more worse until and unless he has

Stroke with in 3 months(november)
Heart attack(stemi)
slow heart attack(nstemi)

The blood thinner i would advice him will be clopidogrel since it has the lowest side effects, as aspirin caused the git bleed

Hope this helps

take care
Answered: Mon, 20 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor